• IMA sites
  • IMAJ services
  • IMA journals
  • Follow us
  • Alternate Text Alternate Text
עמוד בית
Tue, 28.05.24

Search results


September 2000
Arnon Broides MD, Shaul Sofer MD and Joseph Press MD

Background: The outcome of cardiopulmonary arrest in children is poor, with many survivors suffering from severe neurological defects. There are few data on the survival rate following cardiopulmonary arrest in children who arrived at the emergency room without a palpable pulse.

Objective: To determine the survival rate and epidemiology of cardiopulmonary arrest in children who arrived without a palpable pulse at a pediatric ER in southern Israel.

Methods: We retrospectively reviewed the medical records of all patients with cardiopulmonary arrest who arrived at the ER of the Soroka University Medical Center during the period January 1995 to June 1997.

Results: The study group included 35 patients. Resuscitation efforts were attempted on 20, but the remaining 15 showed signs of death and were not resuscitated. None of the patients survived, although one patient survived the resuscitation but succumbed a few hours later. The statistics show that more cardiopulmonary arrests occurred among Bedouins than among Jews (32 vs. 3, P0.0001).

Conclusions: The probability of survival from cardiopulmonary arrest in children who arrive at the emergency room without palpable pulse is extremely low. Bedouin children have a much higher risk of suffering from out-of-hospital cardiopulmonary arrest than Jewish children.

April 2000
Arnon D. Cohen MD, Yoram Cohen MD, Maximo Maislos MD and Dan Buskila PhD

Background: Previous studies have suggested that prolactin may serve as an indicator of disease progression in breast cancer.

Objectives: To evaluate the use of PRL as a serum tumor marker in patients with breast cancer.

Methods: PRL serum level was determined in 99 breast cancer patients and compared with CA 15-3 serum level.

Results: Elevated serum level of PRL (>20 ng/ml) was found in 8 of 99 patients (8.1%). A stratified analysis of prolactin levels according to therapy revealed that PRL levels was increased in 8 of 55 untreated patients (14.5%), but not in patients who received hormonal or chemotherapy in the 3 months preceding the test (0/42 patients, P=0.009). However, mean PRL level was similar in patients with no evidence of disease activity and in patients with active disease (10.2 vs. 8.2 ng/ml, NS). In comparison, CA 15-3 mean level was significantly lower in patients with no evidence of disease as compared to patients with active disease (18.2 vs. 144.7 units/ml, P<0.001). PRL level was increased in 6 of 60 patients (10%) with no evidence of disease and in 2 of 39 (5.2%) with active disease (NS). In comparison, CA 15-3 level was increased in 3 of 60 patients (5%) with no evidence of disease and in 24 of 39 (61.5%) with active disease (P<0.001).

Conclusions: PRL levels are decreased following hormonal or chemotherapy in patients with breast cancer and there is no correlation between PRL serum level and the state of disease. Further studies are needed to clarify a possible clinical significance of hyperprolactinemia in a subset of patients with breast cancer.

____________________________________

PRL = prolactin

Arnon Blum, MD, Subhi Jawabreh, MD, Marina Gumanovsky, MD and Soboh Soboh, MD
October 1999
Arnon D. Cohen, MD, Eli Reichental, MD and Sima Halevy, MD
 Background: Cutaneous drug reactions are attributed usually to one culprit drug, however, some CDRs1 may be associated with drug interactions.

Objectives: To present a case series of foyr patients with phenytion-induced severe CDRs, including toxic epidermal necrolysis (2 patients), exanthematous eruption (1 patient) and hypersensitivity syndrome (1 patient). In all patients the reactions appeared following the combined intake of phenytion, corticosteroids and H2 blockers.

Conclusions: Our case series may imply the role of drug interactions between phenytion, corticosteroids and H2 blockers in the induction of severe CDRs.

Legal Disclaimer: The information contained in this website is provided for informational purposes only, and should not be construed as legal or medical advice on any matter.
The IMA is not responsible for and expressly disclaims liability for damages of any kind arising from the use of or reliance on information contained within the site.
© All rights to information on this site are reserved and are the property of the Israeli Medical Association. Privacy policy

2 Twin Towers, 35 Jabotinsky, POB 4292, Ramat Gan 5251108 Israel